# SDR CA070319006

- Difficulty date: March 14, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Beech B-60
- Aircraft time: 6,835 hours
- Engine: Lyc TIO541E1C4
- Propeller: Hartzl HCF3YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Tappet
- Part number: 77672
- Condition: Spalled
- Location: Engine
- Part time: 443 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE MODIFIED IAW FIREWALL FORWARD CENTRILUBE STC. PREVIOUS EXPERIENCE WITH THIS ENGINE SERIES PROMPTS REGULAR TAPPET INSPECTIONS. TAPPETS INSPECTED AND SPALLING WAS FOUND, EVEN ON THIS STC`D ENGINE.  TAPPETS SENT TO FIREWALL FORWARD FOR EXAMINATION, AND ONLY 3 OF THE 12 TAPPETS WERE JUDGED REUSABLE.  THIS TAPPET-BODY MANUFACTURING PROCESS HAS BEEN HIGHLY SUSPECT FOR MANY YEARS BY THIS SUBMITTER. (TC NR 20070319006)
